EconPapers    
Economics at your fingertips  
 

Structural estimation of jump-diffusion processes in macroeconomics

Olaf Posch ()

Journal of Econometrics, 2009, vol. 153, issue 2, 196-210

Abstract: This paper shows how to solve and estimate a continuous-time dynamic stochastic general equilibrium (DSGE) model with jumps. It also shows that a continuous-time formulation can make it simpler (relative to its discrete-time version) to compute and estimate the deep parameters using the likelihood function when non-linearities and/or non-normalities are considered. We illustrate our approach by solving and estimating the stochastic AK and the neoclassical growth models. Our Monte Carlo experiments demonstrate that non-normalities can be detected for this class of models. Moreover, we provide strong empirical evidence for jumps in aggregate US data.

Keywords: Jump-diffusion; estimation; Continuous-time; DSGE; models; Closed-form (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(09)00145-6
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Structural estimation of jump-diffusion processes in macroeconomics (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:153:y:2009:i:2:p:196-210

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-12-26
Handle: RePEc:eee:econom:v:153:y:2009:i:2:p:196-210